|What is the correct Sustiva dose
Mar 28, 2001
Dear Doctors ;thank you for your valuable and endless work on this site.My question is this my Doctor has me on Sistiva 800mgs which i do a divid dose 400mgs bid and that stops the weird dreams,Viramune,ziagen and epivir.I ve read conflicting info about the dosing of sustiva,Fact Viramune lowers sustiva levels by 22 but what is conflicting some say increase Sustiva by 200mgs a day ,while others say no need.What is the correct dosing.I wrote to DuPont Pharmaceuticals and they don't recommened to increase the dose.But mention studies that increased the dose by 200mgs,very confused.
| Response from Dr. Pavia
Dupont is giving you the cautious approach, telling you that studies are using the 800 mg dose with nevirapine but they are really not in a position to recommend it given the limited information.
As you mentioned, it is clear that nevirapine lowers the level of sustiva by 20-30%. This is an amount that may make a difference. In the major ongoing study of the two drugs together versus each one separately, the dose is sustiva 800, nevirapine 400 per day. This is the dose I would recommend for now, and you seem to be tolerating it well. As with so many things, we will need to watch the studies to see if this is the best advice.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Pain In Penis A Sign Of Acute HIV Infection?
- Is Runny Nose An Acute Symptom Of AIDS?
- Fever After Rubbing Penis Worried I Have HIV
- Flu Symptoms After Vaginal Sex Without Condom Does It Mean I Have HIV
- Painful Ejaculation After Masturbation Worried I Have HIV
- Penis Discharge After Vaginal Sex Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.